MAUDE Adverse Event Report: ETHICON INC. VCL+ UD 27IN 2-0 S/A CT-1; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ UD 27IN 2-0 S/A CT-1; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number VCP259H
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Granuloma (1876)
Date of Event 08/10/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 pending evaluation.The product upon which this medwatch is based has been received, however, the product evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure.On what tissue was the suture used? what was the tissue condition (normal, thin, calcified, fragile, diseased)? how was the suture placed (interrupted or continuous)? how was the suture tied (square knot or multiple knots one end)? if the patient experienced a wound dehiscence, what tissue dehisced? please describe the appearance of the suture during the second procedure.Were there any patient stress factors that precipitated the event? did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? were any pre-op cleansing procedures or products changed recently? if yes, please describe.Does the patient have a known allergic history to any medical devices, food and/or medication? other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? will product be returned? if so, please provide the return date and tracking information.Was ethicon suture used in the re-operation for this patient on (b)(6) 2024 that required a 2nd re-operation also? additional information: d4, h4 - the actual device batch number associated with this event is not known.The following are possible batch numbers: batch 100r8x mfg date: apr/27/2024, exp date: mar/31/2029, udi number (b)(4).Batch ub2abu mfg date: feb/06/2024, exp date: jan/31/2029, udi number (b)(4).Batch 1010r9, udi: the expiration date is currently not available.Therefore, the full udi is currently not available.In addition, a review of the manufacturing record evaluation for the possible batch numbers was performed for the finished device lot, and no non-conformances were identified.
 
Event or Problem Description
It was reported that a patient underwent a tha on (b)(6) 2024 and suture was used.Post-op, the patient had a granuloma.The patient underwent an i & d reoperation on (b)(6) 2024.The patient also underwent an i &d and wound closure reoperation on (b)(6) 2024.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: h3, h6.Investigation summary: the products were returned to ethicon for evaluation.Two unopened samples were received for analysis.Product code vcp259h, lot 1010r9.Two unopened samples were received for analysis.Product code vcp259h, lot ub2abu.One unopened sample was received for analysis.Product code vcp259h, lot 100r8x.In order to evaluate the condition of the returned samples, the packets were examined for visual defects: appearance, color package, wrinkles in the seal area, continuous seals, seal margins, over-sealing, damage (torn, punctured) and none was observed.The packets were opened, and the swage and attachment area were noted to be as expected.During the visual inspection, the sutures were correctly placed on the winding former.The sutures were dispensed without a problem and examined along of the strand and no anomalies or damaged on the suture surface could be observed.Additionally, the functional test was performed using an instron equipment, the pull force and tensile force were above the minimum requirements.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Although no conclusion could be reach on the cause of the reported event, the instructions for use contain the following: as an absorbable device, vicryl suture may act transiently as a foreign body.Acceptable surgical practices should be followed for the management of contaminated or infected wounds.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.Additional information: d4, h4 - the actual device batch number associated with this event is not known.The following are possible batch numbers: batch 100r8x mfg date: apr/27/2024, exp date: (b)(6) 2029, udi number (b)(4).Batch ub2abu mfg date: feb/06/2024, exp date: (b)(6) 2029, udi number (b)(4).Batch 1010r9 mfg date: may/10/2024, exp date: (b)(6) 2029, udi number (b)(4).In addition, a review of the manufacturing record evaluation for the possible batch numbers was performed for the finished device lot, and no non-conformances were identified.

Brand Name
VCL+ UD 27IN 2-0 S/A CT-1
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN ANGELO
3348 pulliam st
san angelo TX 76905
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key21068816
Report Number2210968-2025-00107
Device Sequence Number8409481
Product Code GAM
UDI-Device Identifier10705031051782
UDI-Public10705031051782
Combination Product (Y/N)Y
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K132580
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberVCP259H
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/17/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/10/2024
Supplement Date Received by Manufacturer12/17/2024
Initial Report FDA Received Date01/03/2025
Supplement Report FDA Received Date01/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown